1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

Cipralex (escitalopram)

Discussion in 'Health and wellbeing' started by littlemissnewbie, Feb 6, 2011.

  1. Hi all
    have been signed off work for a few months now as ive been suffering with really bad anxiety. at points ive been unable to leave the house, have recently got a bit better and am able to go out and do some things but still having bad days where I just feel so panicked i find it hard to do anything, been these days are gradually becoming further apart, thank goodness!
    I went to therapy organised from my doctor, and have had some diazepam at different stages to calm me down, but my docotr cannot give m these long term. another doctor has recently suggested i take cipralex. i dont have depression but anxiety/panic, but im now panicked about taking these tablets. i would like to try and get better without them but as the months go on im beginning to lose patience and am thinking of taing the tablets but ive read so much about bad experiences with them, and am also worried about getting stuck on them forever...
    has anyone any experience/advice they could offer??
    thanks in advance xx
     
  2. Hi all
    have been signed off work for a few months now as ive been suffering with really bad anxiety. at points ive been unable to leave the house, have recently got a bit better and am able to go out and do some things but still having bad days where I just feel so panicked i find it hard to do anything, been these days are gradually becoming further apart, thank goodness!
    I went to therapy organised from my doctor, and have had some diazepam at different stages to calm me down, but my docotr cannot give m these long term. another doctor has recently suggested i take cipralex. i dont have depression but anxiety/panic, but im now panicked about taking these tablets. i would like to try and get better without them but as the months go on im beginning to lose patience and am thinking of taing the tablets but ive read so much about bad experiences with them, and am also worried about getting stuck on them forever...
    has anyone any experience/advice they could offer??
    thanks in advance xx
     
  3. Where did you hear about these bad experiences? What were they?
    Not every antidepressant suits every individual but fortunately there are plenty to choose from. SSRIs are generally well-tolerated. If they turn out to be not the one for you, there will be no long-term harm done and you can try another or alternatively go back to waiting it out.
    "Being stuck on them forever" will seem very much less of a problem to you if they turn out to relieve your anxiety symptoms, but if they don't, there will be some discontinuation effects for a few weeks and that will be that.
     
  4. I did a stupid thing by googling the tablets and it came up with a lot of people saying they had issues with them varying from side effects to feeling worse than before to withdrawal probs etc. I also reqd the leaflet with the tablets and have got myself into a panic abt the long list of side effects, even though i know they wpuld.nt all happen.
    I think ive just got myself worked up abt never being able to come off them again because im still young and engaged and want children in the not too distant future and don't want to have to be worrying abt hetting off them..am i worrying abt nothing?
     
  5. People will always advertise the bad but not the good.
    I started something similar for anxiety and depression just after christmas. Yes the side effects were not great but only lasted about a week. My anxiety was increased for a while but it is no where near as bad as it was before I started now.
    What is the harm in trying them? If they work surely that is better than what you are experiencing now.
     
  6. I suspect that over-reacting and exaggerating the possibilty of being left even worse off are part and parcel of the complaint.
    When you've taken an AD for several years, stopping them is not without difficulty, but you have to get things in perspective: if they work, you will feel stronger and more confident in your ability to deal with withdrawal effects (the insomnia when I stopped was by far the worst thing I experienced) and they vary widely in what you get, how bad and for how long.
    Do I read you correctly in that you hope they will do the trick, you can stop and then conceive (sorry I don't know what the situation is regarding their safety in pregnancy)? I'm quite sure that you can stop taking them (slowly and under medical supervision) and get over the discontinuation effects within six months. How you go on after that requires the use of a crystal ball and mine's at the mender's [​IMG]
    Ignore horror stories on the internet!!!!!!!!!!!!!! Half of them are from people who don't take the damn things properly to start with, from Americans who've bought it over the internet without a proper diagnosis, and people who take a load of other stuff with it.
     
  7. Thanks for your help. Yes I do want them to get me out of the viscious. circle Im in, i think ive just been worrying that once I start I may become reliant forever. But I suppose il have to wait and see what happens as i do think I need their help right now
     
  8. I have been on escitalopram for a year now ...... I was signed off work for depression and anxiety and put on fluoxeteine which didn't help. I was put on esc. and they did help my anxiety. I wasn't so paranoid and could start to go out. Ended up being off work for 2 terms.
    I'd recommend cognitive behavior therapy which I'm still having through NHS.
    Its been a long dark journey (which I'm still on!) but am feeling like am getting close to my former self. The tabs have really helped me.
     
  9. I took them for thirteen years. Still alive to tell the tale!
     
  10. What were you prescribed?
     
  11. I'm on Citalopram
     
  12. Me too. Been on it for a couple of months now because of panic attacks and flashbacks. I nearly gave up at the beginning because it made me feel really sick. I've noticed a big improvement over the last few weeks, but I do have concerns about the difficulties of the dose being reduced.
     
  13. I'm just coming to the end of my 6th week on them. I felt like I had a permanent hangover for about a week when I first started them.
    I've got to go back in a week or so to discuss it with the dr. Not sure what will happen. Your dose won't be reduced yet though and you are supposed to come off them gradually from what I have read.
     

Share This Page